Thank you for your query.
If your pulse is irregularly irregular, it is highly probable that you might have developed atrial fibrillation (AF). This is an arrhythmia where the atria (the receiving chambers of the heart) have chaotic electrical activity and do not contract properly and it can sometimes result in rapid heart rates. Also, blood clots can form within the chambers due to sluggish blood flow. The drugs that have been prescribed are indicated to control the arrhythmia and prevent the thrombo-embolic complications that are commonly seen with AF.
However, in order to comment on the need and dosages for these medicines I would like to know your ECG and the Echo findings. Please get back to me with the main findings on your ECG and Echo report so that I can help you better.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Dr. Raja Sekhar Varma
I'm in the US and some of your meds I have never seen before but three of them I do :Cordarone, Coumadin, and Metoprolol, I recognize them because I take them also. Have you used a drug interaction checker? drugs.com has a great one. I will tell you from experience the cordarone and the coumadin interact badly but is manageable you just have to watch your INR from the coumadin because the cordarone makes your body need less coumadin. The Cordarone dosage will go down shortly and it will make you sick to your stomach if you take it in the morning but that will go away after you finish the loading dose (high dosage) With this medicine it has to infiltrate your whole body before it starts working. In my opinion the meds sound like the right group of meds, I am going by what you said and what I've been through with the same problems as yourself. Feel free to chat with me sometimes...we can compare stories :)
EKG: TA: 154/97
HR: 113/min (pulse)
RR 533 ms
QRS: 92 ms
QT: 318 ms
QTC: 436 ms
Axis: P - ° S (V1) -0.50mV
QRS 56° R (V5) 1.95 mV
Diastolic dıameter: 45
Systolic dıameter: 27
Aorta : 36
Left Atrium: 41
Right ventricle: 27
Pulmonary velocity: 0.9 ml?
E & A velocity: arrhythmic (no values given)
T 16° Sokol. 2.90 mV
The measurements of the intervals from the ECG that you have given are within normal limits. But without actually looking at the ECG, it is not possible to identify the arrhythmia.
The findings of the Echo suggest that there is a mild thickening of the walls of the heart. This may be a response to hypertension or sometimes even an age related change. Ejection fraction is normal, which suggests that the pumping of the heart is normal.
Kindly clarify the following:
1) If there are any descriptive findings (conclusion) on the echo report, please mention that.
2) If a specific arrhythmia diagnosis has been made, please mention that too.
Inj. Clexane is a low molecular weight heparin, which is given to prevent the blood from clotting inside the blood vessels/heart.
Coumadin is an oral anti-coagulant which is also given for the same purpose. Since the effect of coumadin takes a few days to stabilize and since there may be a pro-caogulant activity initially, Clexane is given during the initiation of the oral anti-coagulant therapy.
Aspirin is an anti-platelet drug which is given for the prevention of strokes/heart attacks.
Cordarone (Amiodarone) is an anti-arrhythmic drug which will treat the arrhythmia to achieve normal sinus rhythm, as well as help to maintain sinus rhythm. While 800-1200 mg/day is the starting dosage, once stable blood levels of the drug are reached, the dose can be reduced gradually to achieve a final maintenance dose of 50-200 mg/day.
Metoprolol is a beta blocker which has multiple effects on the cardiovascular system. It is useful in controlling the blood pressure, has beneficial effects on prevention of heart attacks, improvement of cardiac function and slowing of the heart rate.
Hope I've answered your query.
Dr. Raja Sekhar Varma